Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


truvada/isentress-side effects
Sep 6, 2011

I'm 27, and was diagnosed in march 2010. I immediately began treatment because of low numbers (VL 240000, CD4 192). I started with kaletra+truvada, but because of strong side effects, changed it to isentress+truvada. It all went good and I had no side effects at all. Im on it for more than a year now, but in the last few months I noticed a few problems: My skin feels weird and Very itchy, and my hair seems to be dryer and thiner (im not loosing any hairs but it feels and looks different than normal). Plus, Im always tired. Evan after a long sleep, I wake up and it feels like I haven't slept at all. like I can't get a good deep sleep. Are these side effects normal while on isetress+truvada? And, is it possible to switch back to Kaletra if needed?

Many thanks!

Response from Dr. McGowan

Hi and thanks for your question. Congratulations on your success on treatment this year.

No these are not at all typical side effects from Truvada and Isentress, especially after a whole year on treatment. Skin reactions and rashes usually occcur by about 6 weeks into treatment. How is your diet? Some of these skin changes may be related to vitamin defieciencies. Also use of retinoid creams for your skin may cause some of these side effects. You should didscuss these new symptoms with your doctor/health care provider so that a thorough work-up can be conducted.

Best, Joe



Previous
elisa or rapid pcr or wb low risk
Next
generic drugs

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement